Our team of medical experts are ready to help

Your questions answered


Gwen asked...

How can I boost my energy levels?

Tags: cancer , heart

I still feel very tired even though its nearly 10 years from herceptin treatment, is there anything I can do or can be done to boost my energy levels?

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The answer

Herceptin is most commonly used in the treatment of potentially responsive early stage breast cancers and can have some side-effects such as weakness of the heart muscle although this is relatively rare. If side-effects are going to occur this will normally be at the time of the treatment and it is very unlikely that this would occur at this late stage after treatment.  If  you are feeling unwell years after treatment then it is important that you have a review with your doctor.  It is possible that there may another reason for your tiredness for example a thyroid problem, iron and vitamin deficiency or anaemia although psychological causes such as depression are also possibilities.  It is likely that your doctor will request some basic tests including physical examination, blood tests and possibly a depression screen.  If no physical or psychological cause is if found then it is worth looking at lifestyle factors such as diet, physical fitness and  sleep patterns.

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter